Title: Patch dynamics with buffers for homogenization problems
Authors: Samaey, Giovanni ×
Kevrekidis, IG
Roose, Dirk #
Issue Date: Mar-2006
Publisher: Academic Press
Series Title: Journal of Computational Physics vol:213 issue:1 pages:264-287
Abstract: An important class of problems exhibits smooth behaviour on macroscopic space and time scales, while only a microscopic evolution law is known. For such time-dependent multi-scale problems, an "equation-free" framework has been proposed, of which patch dynamics is an essential component. Patch dynamics is designed to perform numerical simulations of an unavailable macroscopic equation on macroscopic time and length scales; it uses appropriately initialized simulations of the available microscopic model in a number of small boxes (patches), which cover only a fraction of the space-time domain. We show that it is possible to use arbitrary boundary conditions for these patches, provided that suitably large buffer regions "shield" the boundary artefacts from the interior of the patches. We analyze the accuracy of this scheme for a diffusion homogenization problem with periodic heterogeneity and illustrate the approach with a set of numerical examples, which include a non-linear reaction-diffusion equation and the Kuramoto-Sivashinsky equation. (c) 2005 Elsevier Inc. All rights reserved.
ISSN: 0021-9991
Publication status: published
KU Leuven publication type: IT
Appears in Collections:NUMA, Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science